| Model Number |
441.351 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2018, the patient sustained a fracture of the right tibia and fibula.On (b)(6) 2018, the surgeon performed a fracture repair using an intra-medullary tibial nail, ti lcp one-third tubular plate w/collar, four locking screws (2 proximal, 2 distal), and two 4.0 cancellous screws in the tibia to maintain anatomic reduction.It was noted that the patient manifested a blister that excreted pus on the posterior medial area of the right distal tibia.Patient was returned to surgery on (b)(6) 2018 for removal of all hardware due to infection.No additional hardware was implanted as patient fracture is healed.Patient outcome or surgical delay are unknown.Concomitant device reported: intra-medullary tibial nail (part# 04.004.55s, lot# h454089, quantity# 1).This is report 2 of 4 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 441.351, lot 6429268: part manufacture date: july 12, 2010.Manufacturing location: elmira.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of devices was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was noted while exiting a vehicle on (b)(6) 2018, the patient sustained a fracture of the right tibia and fibula.Culture samples were taken with no results provided and antibiotics were given post-operatively.This report is for a one-third of a tubular plate.